MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492981
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The jetstream device stopped working inside the right superficial femoral artery.The cord remained attached to the atherotome with no possibility of uncoupling it inside the patient.At that moment, the technician provided a second device and cord, since it was not possible to uncouple the previous one inside the patient.Question: how were the devices removed from the patient? answer: they were removed with the usual technique used for this type of cases.Question: was the guidewire able to be removed from the jetstream catheter upon removal from the patient? answer: the guidewire could not be removed, as it was stuck inside the atherectomy device.Question: was there any damage noted to the guidewire and/or catheter prior to or after the procedure? answer: no damage to the guidewire or catheter could be observed with the naked eye.The device stopped abruptly, losing the ability to rotate.Rotation was attempted several times, without success.Question: what does the end user believe caused the jetstream and thruway device to become stuck together? answer: device failure.
 
Additional Manufacturer Narrative
The device was not received at the time of this report; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.The patient information was not received at the time of this report.If there is any further information received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each 300-014 gw, long taper; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.The jetstream device was not received.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented severe bend and kink damage scattered over the length of the wire.The distal coil and marker band coils were completely sheared off the core wire.The distal coil and marker band coils were missing and not returned.The coated shaft presented scraped/frayed ptfe coating with coating removal approximately between 89.0cm and 93.1cm.The end user reported no damage to the guidewire prior to use and that the jetstream device stopped working and the guidewire could not be removed as it was stuck inside the atherectomy device.Although, the additional complaint information indicated the guidewire and atherectomy device were removed together; only the core wire of the guidewire was returned for failure analysis.The jetstream device was not received.Based on the information provided and the evidence presented, the damage, including the missing distal coil and marker coils appears to have occurred during post event handling (when the guidewire was removed from the jetstream) prior to receipt for evaluation.As noted in the device instructions for use (dfu) precautions: ·free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use.·do not torque, advance or withdraw the guidewire if significant resistance is felt.Torqueing, advancing, withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that clinical and/or procedural factors contributed to the report of wire entrapment within the jetstream device.If there is any further relevant information received, a follow up medwatch report will be submitted.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17908527
Report Number2126666-2023-00065
Device Sequence Number12648072
Product Code DQX
UDI-Device Identifier08714729717195
UDI-Public08714729717195
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberM001492981
Device Catalogue Number49-298
Device Lot Number7339308
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown